MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7 TI CERV SPINE SCREW SLF-TPNG/VA 14MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7 TI CERV SPINE SCREW SLF-TPNG/VA 14MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 04.647.874
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a procedure, when inserting a screw into the zero p variable angle (va) implant a thin metal ring appeared to unspool when insertion torque was applied to the screw.Procedure was completed successfully with no surgical delay.No patient consequence.This report is for one (1) 3.7 ti cerv spine screw slf-tpng/va 14mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part # 04.647.874-us, lot # 8260600, manufacturing site: werk mezzovico, release to warehouse date: january 17, 2013.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the 3.7 ti cerv spine screw slf-tpng/va 14mm (part #: 04.647.874, lot #: 8260600) was received at us customer quality (cq).Visual inspection of the complaint device showed that the outer major thread was also deformed.The visual inspection also revealed that the thin metal ring reported in the allegation did not come from the screw.Functional test: a functional assessment was not performed with the complaint device due to the post manufacturing damage of the complaint device.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the visual inspection of the screw revealed that the outer major thread was deformed.The damage observed on the complaint device appeared to be post manufacturing.It is likely this damage occurred during the surgery and therefore contributed to the screw not being able to assemble with mating devices.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.7 TI CERV SPINE SCREW SLF-TPNG/VA 14MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12319394
Report Number2939274-2021-04651
Device Sequence Number11837577
Product Code OVE
UDI-Device Identifier10705034751405
UDI-Public(01)10705034751405
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.874
Device Catalogue Number04.647.874
Device Lot Number8260600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/15/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZERO-P VA IMP 7MM HT LORDOTIC-ST